Georgia, 2025

Flash Flood and Damaging Winds in Georgia, June 9 to 10, 2025

June 9 to 10, 2025 · NWS TAE · 17 events in 9 counties and zones

A summertime pattern continued over the area with scattered afternoon and evening thunderstorms. A few storms were severe with impacts to trees and power lines.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$12,000
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A summertime pattern continued over the area with scattered afternoon and evening thunderstorms. A few storms were severe with impacts to trees and power lines.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 9, 5:00 AM EST, 44 minutes earlier.

Area forecast discussion, Jun 9, 5:00 AM EST, 44 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
600 AM EDT Mon Jun 9 2025

...New AVIATION...

.NEAR TERM...
(Today and tonight)
Issued at 138 AM EDT Mon Jun 9 2025

Active weather over the next 24 hours will be fueled by an upper
level shortwave racing eastward from lower Mississippi Valley into
the southeast states. A large cluster of strong to severe storms
over eastern Texas early this morning will race eastward in
association with it. Meanwhile, weak perturbations in the flow over
our area continue to fuel scattered showers and thunderstorms early
this morning. As we head through the day, the moist and unstable
airmass will continue to allow for scattered showers and
thunderstorms across the forecast area, most concentrated across the
north and west portions of the area closest to the stronger upper
level support. Given ample instability and relatively strong deep
layer shear values for summer, a few strong to severe storms cannot
be ruled out with gusty winds and maybe some hail. Locally heavy
rainfall will also be possible. Highs today will generally range
from the upper 80s to lower 90s.

For tonight, as the upper level shortwave moves just north of the
area, a continuation of scattered to numerous and showers and
thunderstorms is expected, again most concentrated across the north
and west half of the area. Gusty winds, frequent lightning, and
locally heavy rain will continue to be the main threats. Overnight
lows will be muggy, generally in the low to mid 70s, except upper
70s along the coast.

&&

.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 138 AM EDT Mon Jun 9 2025

The active southwesterly flow regime we've been under for the last
few days looks to continue Tuesday and into Wednesday evening. With
high precipitable water content thanks to deep-layer tropical
moisture, we'll still continue a somewhat active shower/thunderstorm
pattern. However, with the upper level trough pulling out of the
region chances could be a little more scattered and not as
widespread as recent days but still above normal for this time of
year.

While a organized threat for severe weather is not expected typical
summertime isolated pulse-severe threats appear possible. Main
concerns would be a brief damaging wind gust in any of the stronger
storms.

&&

.LONG TERM...
(Thursday through Sunday)
Issued at 138 AM EDT Mon Jun 9 2025

Model ensemble guidance is in fairly good agreement on low-level
flow becoming south and southeasterly from Thursday into the
upcoming weekend as the Atlantic High noses westwards into the
Florida Peninsula. With precipitable waters likely remaining at
least above normal through the period, this should keep daily
chances for showers and thunderstorms in place across the area.
However, with deep-layer moisture not as high as earlier this week,
and the southeasterly flow regime in place, expect a more typical
diurnal trend and slightly lower rain chances from Thursday into the
weekend.

&&

.AVIATION...
(12Z TAFS)
Issued at 600 AM EDT Mon Jun 9 2025

Unsettled conditions are expected across the area today with
multiple rounds of showers and thunderstorms through the period. The
best chance of seeing thunderstorms looks to be at ECP, DHN, and
ABY, although scattered thunderstorms are also expected to be in the
vicinity of TLH and VLD this afternoon. Outside of storms, VFR
conditions are expected with the exception of some lower ceilings at
VLD early this morning. Another round of showers and thunderstorms
is expected for tonight.

&&

.MARINE...
Issued at 138 AM EDT Mon Jun 9 2025

High pressure with south/southwesterly winds will continue over
the waters for the next few days with seas forecast to be 2-3 feet
until midweek. Flow becomes more south and southeasterly by
Thursday and lightens which should allow seas to decrease to
about 1-2 foot seas. Showers and thunderstorms can be expected
each day and to be diurnally driven with greatest coverage likely
in the morning hours.

&&

.FIRE WEATHER...
Issued at 138 AM EDT Mon Jun 9 2025

Other than high dispersions this afternoon, fire weather concerns
are expected to remain minimal with a moist airmass in place and a
daily chance of showers and thunderstorms.

&&

.HYDROLOGY...
Issued at 138 AM EDT Mon Jun 9 2025

Locally heavy rain remains possible within any of the showers or
storms thanks to precipitable water values (PWATs) between 1.7" to
2.0", or near the 90th percentile for early-mid June. Isolated
flash flooding is a possibility for the next few days as clusters
of thunderstorms could train over the area, especially as we see
the soil continue to moisten with each round of showers and
storms. The best chance of that occurring is across southwest
Georgia, southeast Alabama, and the eastern Florida Panhandle.
There is a Slight (level 2 of 4) Risk for excessive rainfall in
these areas with a Marginal (1 of 4) for the rest of the region.
The Marginal risks continue through Tuesday. Fortunately, area
rivers and streams remain in good shape with gradual rises
possible.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   91  74  89  73 /  50  70  80  30
Panama City   88  76  88  75 /  60  70  80  50
Dothan        89  71  86  71 /  80  80  80  40
Albany        88  72  87  71 /  80  80  70  40
Valdosta      91  74  91  71 /  60  50  70  40
Cross City    90  75  91  71 /  40  20  50  20
Apalachicola  87  77  87  75 /  50  60  70  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for FLZ108-112-114.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...DVD
SHORT TERM...Dobbs
LONG TERM....Dobbs
AVIATION...DVD
MARINE...Dobbs
FIRE WEATHER...DVD
HYDROLOGY...Dobbs

In the hours before

Special weather statement, Jun 9, 2:48 AM EST, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
348 AM EDT Mon Jun 9 2025

GAZ126-090815-
Lee GA-
348 AM EDT Mon Jun 9 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN LEE COUNTY THROUGH 415
AM EDT...

At 348 AM EDT, Doppler radar was tracking a strong thunderstorm near
Smithville, or 8 miles northwest of Leesburg, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Leesburg, Smithville, Starksville, Scrutchins, Chokee, Neyami, Jordan
Place, and Mossy Dell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3191 8392 3188 8393 3186 8393 3183 8397
      3180 8398 3180 8401 3178 8399 3177 8399
      3173 8428 3177 8429 3179 8429 3179 8426
      3183 8426 3187 8430 3187 8432 3191 8433
      3192 8431
TIME...MOT...LOC 0748Z 254DEG 24KT 3185 8423

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD

The radar

The Robins AFB radar (KJGX), 119 km away, was scanning. The volume nearest the first event began at 10:44 UTC.

Open the radar archive at this moment

Event by event

16 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Flash Flood, Worth

When
June 9, 5:44 AM EST to 7:00 AM EST
Where
Worth County, 0.91 mi NW of Doles to 1.26 mi NNE of Doles
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
31.710, -83.890

Water was reported over the roadway on Highway 313.

Thunderstorm Wind, Thomas

When
June 9, 11:44 AM EST
Where
Thomas County, 3.81 mi WNW of Ochlocknee
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.990, -84.110

A tree was blown down near the intersection of Maddox Road and Malloy Road.

Thunderstorm Wind, Thomas

When
June 9, 12:02 PM EST
Where
Thomas County, Pasco
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.910, -83.980

A tree was down near the intersection of Highway 19 and Hebron Lane.

Thunderstorm Wind, Thomas

When
June 9, 12:03 PM EST
Where
Thomas County, 0.59 mi E of Pasco
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.910, -83.970

A tree was down near the intersection of Highway 202 and Lillie Lane.

Thunderstorm Wind, Thomas

When
June 9, 12:10 PM EST
Where
Thomas County, 0.91 mi NW of Patten
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.920, -83.820

A tree was down near the intersection of Patten-Coolidge Road and Ponder Road.

Thunderstorm Wind, Thomas

When
June 9, 12:16 PM EST
Where
Thomas County, 3.62 mi E of Enon
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.000, -83.740

A tree was blown down near the intersection of Ione Road and Woodhaven Road near the Brooks-Thomas county line.

Thunderstorm Wind, Brooks

When
June 9, 12:18 PM EST
Where
Brooks County, 3.51 mi N of Pavo
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.000, -83.720

A tree was down along Shelly Road.

Thunderstorm Wind, Lowndes

When
June 9, 12:32 PM EST
Where
Lowndes County, 5.37 mi W of Barretts
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.010, -83.280

A tree was down at Quarterman Road and Hambrick Road.

Thunderstorm Wind, Cook

When
June 9, 12:45 PM EST
Where
Cook County, 0.91 mi SE of Laconte
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
31.200, -83.430

UGA mesonet measured a gust of 52 knots.

Thunderstorm Wind, Mitchell

When
June 9, 2:19 PM EST
Where
Mitchell County, 1.38 mi N of Baconton
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.390, -84.160

A tree was blown down on Old Georgia Highway 3.

Thunderstorm Wind, Dougherty

When
June 9, 2:23 PM EST
Where
Dougherty County, 2.83 mi NNW of Lockett Crossing
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.590, -84.260

A tree was blown down along the 4100 block of Gillionville Road.

Thunderstorm Wind, Dougherty

When
June 9, 2:25 PM EST
Where
Dougherty County, 2.15 mi NNW of Albany
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.600, -84.180

A tree was down along the 1400 block of 11th Ave in Albany.

Thunderstorm Wind, Worth

When
June 9, 2:28 PM EST
Where
Worth County, 0.59 mi W of Red Rock
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.580, -83.940

A tree was down along Woodcrest Road.

Thunderstorm Wind, Dougherty

When
June 9, 2:30 PM EST
Where
Dougherty County, 2.73 mi ESE of Turner City
Measured
65 kt (75 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
31.570, -84.060

Thunderstorm winds blew apart a portion of the brick facade on the north facing side of a church building in the 3500 block of Sylvester Highway.

Thunderstorm Wind, Worth

When
June 9, 2:38 PM EST
Where
Worth County, 1.37 mi WNW of Tempy
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.450, -83.830

A tree was down along Douthit Road.

Thunderstorm Wind, Colquitt

When
June 10, 4:00 AM EST
Where
Colquitt County, Moultrie
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
31.170, -83.780

A cable line and a large tree limb blew down along 5th Ave SE.

Thunderstorm Wind, Berrien

When
June 10, 5:10 AM EST
Where
Berrien County, 1.5 mi NNE of Ray City
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.090, -83.180

A tree was down on Highway 64 near Ray City.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2025Every state in 2025This day in weather historyWarnings in Georgia, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1273957, 1273960, 1273961, 1273962, 1273963, 1273964, 1273965, 1273966, 1273967, 1273968, 1273969, 1273970, 1273971, 1273972, 1273973, 1273974, 1273975.